TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
36 Posts
Discussion Starter #1
Hi met with the Lupus nurse at City Hospital, Birmingham. I wasn't due to see my consultant until March 12th, but I'dnot been feeling well. Joints were swelling and I was feeling shaky......... During the meeting I explained that eveything was going wrong - I was feeling this pain here and that pain there etc.... I did feel that I was going on a bit (does anyone else feel like that)!? Anyway, she spoke to the consultant and they suggested that I start taking Azathioprine. I had to go in yesterday for infusion of the meds and then on Monday and Wednesday, I then meet wth nurse again the following week and i'll be given the tablets to take as well as the Plaqnil and preds......... :-(

Is anyone taking this med!?
 

·
Registered
Joined
·
14,661 Posts
Hello Jacqui

I am glad you were able to get seen earlier

Many of us take this medicine, also called Imuran, and find it very helpful as part of our cocktail of medicines.
My main tip about taking it is to start off very slowly, gradually increasing the dose. It doesn't agree with everybody but the people who have the worst initial side effects of nausea and vomiting are those who start off with the full dose. Of course they are then totally put off taking it which is a pity.
It takes a couple of months to work.
It can mean reducing the Prednisone which is a good thing given all the serious side effects of Pred.
It increases photosensitivity so extra care is advisable even if you are not right now photosensitive.

I hope it helps you

:)
Clare
 

·
Registered
Joined
·
36 Posts
Discussion Starter #3
Thank you for the reply Claire. I've just read up about it and realised it's called Imuran and that I've seen that name before...... Another day another set of meds.
 

·
Registered
Joined
·
7,800 Posts
Hi Jacqui,

I hope it helps you a lot. I've been on imuran for over a year now and it has helped a lot with no side effects.

Katharine
 

·
Registered
Joined
·
314 Posts
I took Imuran for 3 years. Every six months, my doctor would order labs. One evening, about 6 months ago, I received a phone call from my doctor. The tests showed my liver enzymes rose to 250(normal is 35). I had to stop the Imuran and now take Cellcept. I was very disappointed, because the Imuran helped and had less side effects. Take care..
 

·
Registered
Joined
·
3,471 Posts
i for one thought it a very goo drug as well, was on it for just over 3 yrs, have had to come off it htis year and switch to cellcept, as they said it wasnt doing anything now for me,.and i have had to incress my pred again, been on it for over 4yrs now,

so im hoping by switching to cellcept i will get off the prednislone, with the Azathioprine i found starting very slowly is best, i did loose some hair and was sick, but as the weeks passes this did however get better so dont be put off, im going through this again now with this new drug So hang in there

i wish you lots of luck with the Azathioprine, and lets hope it helps hugs Lin xxxxxxx
 
1 - 6 of 6 Posts
Top